MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROSTOMY SHEATHS AND DILATORS; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION NEPHROSTOMY SHEATHS AND DILATORS; DILATOR, CATHETER, URETERAL
Model Number 260-150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Sepsis (2067); Urinary Incontinence (4572)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3.Exact date of event is unknown; therefore, first day of treatment month/year has been selected.De gobbi, a., lupi, a., massari, d., stellato, a., behr, a.U., costa, g., & fiorello, m.(2023).Camposampiero tubeless percutaneous nephrolithotomy (tpcnl): easy, quick, effective, safe.Urologia journal, vol.91(2) 342-345.
 
Event or Problem Description
It was reported to boston scientific via an article published in the urologia journal that a study was conducted to describe the technic to perform tubeless percutaneous nephrolithotomy (tpcnl) to evaluate the procedure efficacy and safety.Tpcnl procedure utilized hemostatic matrix that is floseal for the closure of the percutaneous tract, developed through experienced at the endourology specialized center, ospedale di camposampiero.Data from patients consecutively treated from february 2017 to december 2019 for kidney stone >2 cm via pcnl, who underwent floseal direct application for percutaneous tract closure, were included.Clinical and surgical data were collected in order to evaluate the success of the procedure and possible complications.Preoperative assessment declared that procedures were performed under spinal anesthesia in 69 patients (45 males mean age 58 years old).For the procedure technique, the boston scientific sensor ptfe-nitinol guidewire with hydrophilic tip, amplatz super stiff guidewire, nephromax balloon dilator, and amplatz renal sheath were utilized.For the lithotripsy procedures of the tone, the boston scientific lumenis 20w holmium laser, and a zero tip nitinol stone retrieval basket for stone removal were utilized.All patients underwent placement of boston scientific ureteral stent percuflex plus at the end of the procedure (56 mono j stents, and 13 double j stents).In all patients the procedure was completed successfully and in 88% of subjects no further treatments were necessary; a low complication rate (6.9%) was reported.Ten patients (6.9%) experienced the following post operative complications: five had fever treated successfully with antibiotic therapy; three had self-limiting bleeding; one patient had urosepsis with positive blood culture (this patient was treated with parenteral antibiotics for 2 weeks), and one patient (who showed thin renal cortex and infected lithiasis) had urinary leakage (successfully treated with ureteral stent plus bladder catheter and antibiotic therapy for 3 weeks).According to the clavien-dindo score, six patients had complication of grade 1, three patients of grade 2, one patients of grade 3.This is 7 of 8 reports.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
NEPHROSTOMY SHEATHS AND DILATORS
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20035028
Report Number2124215-2024-52085
Device Sequence Number15087279
Product Code EZN
UDI-Device Identifier08714729005568
UDI-Public08714729005568
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K851144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number260-150
Device Catalogue Number260-150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown